Alert archive / Virginia / Special Weather Statements in 2009
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 29, 2009, 12:21 AM EDT for Amherst County, City of Lynchburg, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2009, 12:21 AM EDT (04:21 UTC)
- Expired
- Jul 29, 2009, 1:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
Counties Amherst County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS81 KRNK 290421
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1221 AM EDT WED JUL 29 2009
VAZ023-024-034-035-045>047-290500-
AMHERST VA-APPOMATTOX VA-BEDFORD VA-BOTETOURT VA-BUCKINGHAM VA-
CAMPBELL VA-ROCKBRIDGE VA-
1221 AM EDT WED JUL 29 2009
...STRONG THUNDERSTORMS WILL AFFECT AMHERST...APPOMATTOX...BEDFORD...
BOTETOURT...BUCKINGHAM...CAMPBELL...CITY OF LYNCHBURG AND ROCKBRIDGE
COUNTIES...
AT 1220 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
EAST OF BUCHANAN TO CONCORD...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR COLEMAN FALLS AROUND 1230 AM...BIG
ISLAND...AND STONEWALL AROUND 1235 AM...NAOLA...AND ELON AROUND 1240
AM...SNOWDEN...GLASGOW...AND OAKVILLE AROUND 1245 AM...FALCONERVILLE
AROUND 1250 AM AND AMHERST AROUND 1255 AM.
LAT...LON 3727 7900 3745 7972 3777 7924 3770 7898
3765 7894 3756 7891 3754 7887 3755 7884
3759 7884 3761 7882 3764 7883 3765 7882
3760 7866
$$
EXPERIMENTAL
DSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 28, 8:39 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 28, 8:39 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 839 PM EDT TUE JUL 28 2009 .SYNOPSIS... AN UPPER DISTURBANCE WILL PASS ACROSS THE TENNESSEE VALLEY INTO THE CENTRAL APPALACHIANS LATE TONIGHT INTO WEDNESDAY. ANOTHER COLD FRONT PUSHES INTO THE OHIO VALLEY AND SETTLES SOUTHEAST INTO THE REGION LATER THURSDAY INTO FRIDAY BRINGING MORE SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH WEDNESDAY/... LATEST RADAR DEPICTIONS INDICATE THAT DIURNALLY DRIVEN THUNDERSTORM ACTIVITY OVER THE PIEDMONT IS RAPIDLY WEAKENING WITH LOSS OF DAYTIME HEATING. MOST SHOWER/THUNDERSTORM ACTIVITY NOW CONFINED TO THE EXTREME SOUTHWESTERN PORTION OF THE BLACKSBURG FORECAST AREA AND IS ASSOCIATED WITH INCREASING UPWARD VERTICAL MOTION FIELDS WITH APPROACH OF NEXT SHORT WAVE TROF. LATEST MODEL RUNS CONTINUE TO SHOW SUFFICIENT BROAD-SCALE LIFT OVERNIGHT TO MAINTAIN HIGH THREAT OF PRECIPITATION...ESPECIALLY WEST OF THE BLUE RIDGE WHERE UPPER DIFFLUENT AREA WILL BE MAXIMIZED. ALTHOUGH BETTER DYNAMIC SUPPORT WILL REMAIN ACROSS THE SOUTHWESTERN AND WESTERN AREAS...BETTER THERMODYNAMICS WILL REMAIN ACROSS THE SOUTHERN AND SOUTHEASTERN AREAS (ENCROACHING INTO THE NORTHEASTERN AREAS LATE) WHICH HAVE YET TO BE WORKED OVER FROM EARLIER CONVECTIVE ACTIVITY AND WHERE INCREASING AND VEERING LOW LEVEL WARM ADVECTION WIND PROFILE WILL EXIST. THE CURRENT SET OF GRIDS ALREADY REFLECTS THE ABOVE CONSIDERATIONS...SO WILL ONLY BE MAKE SOME MINOR TWEAKS TO REFLECT TIMING AND PLACEMENT WITH RESPECT TO CURRENT RADAR...SURFACE OBSERVATION...AND SATELLITE TRENDS. ABUNDANT CLOUD COVER WILL HELP TO HOLD OVERNIGHT TEMPERATURES UP...AND THIS ALSO ALREADY WELL REFLECTED IN CURRENT SET OF GRIDS...AND MAINTAINED BLEND OF MAV/MET MOS GUIDANCE FOR OVERNIGHT LOWS. SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...EXPECTED TO CONTINUE INTO WEDNESDAY AS FRONTAL BOUNDARY APPROACHES FROM THE WEST.THE HEAVIEST AND BEST COVERAGE OF PRECIPITATION STILL HAS ITS FOCUS OVER THE WESTERN PART OF THE AREA DURING THE MORNING. BY THE AFTERNOON...ADDITIONAL MOISTURE STREAMING NORTH INTO THE AREA IN ADVANCE OF THE APPROACHING COLD FRONT WILL KEEP LIKELY CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION...AGAIN WITH BEST COVERAGE IN THE WEST. PLAYED HIGHS CLOSE TO ADJMET. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... IN COMPARISON TO MUCH OF THIS SUMMER...THE UPPER PATTERN HAS RETROGRADED AS THE BERMUDA HIGH TRIES TO TOUCH THE EASTERN SEABOARD. STRONG DISTURBANCES WILL CONTINUE TO DROP DUE SOUTH INTO THE LARGE TROUGH ACROSS CENTRAL CANADA AND INTO THE UPPER MIDWEST REINFORCING IT FOR THE REST OF THIS WEEK. A FEW AREAS OF LOW PRESSURE WILL DEVELOP ALONG THE TEXAS PANHANDLE AND MOVE INTO THE TN AND OHIO VALLEYS BETWEEN THESE TWO LARGE SCALE FEATURES. THIS WILL KEEP SHWS AND STORMS IN THE FORECAST...ESPECIALLY FOR THE WEST...THEN BECOMING MORE NUMEROUS FARTHER EAST AS A COLD FRONT NEARS ON FRIDAY. WILL CONTINUE FLOOD THREAT IN HAZARDOUS WEATHER OUTLOOK. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE ENTIRE UPPER PATTERN WILL BE SHIFTED BACK EAST AGAIN INTO EARLY NEXT WEEK. AS A JET MAX MOVES OUT OF THE MIDWEST AND INTO SE CANADA SATURDAY...THE UPPER HIGH ACROSS THE ATLANTIC WILL TRY TO BUILD BACK WEST...SERVING TO KEEP THE FRONT STATIONARY. A PESKY WEAK BOUNDARY WILL REMAIN JUST SOUTH OF THE CWA FOR PART OF THE WEEKEND...WITH UPPER AIR DISTURBANCES RIDING ALONG IT. WITH THE CENTRAL CANADIAN TROUGH MOVING INTO HUDSON BAY AGAIN...ANOTHER DAMP AND UNSEASONABLY COOL REGIME MAY RETURN BY THE MIDDLE AND END OF NEXT WEEK. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... EXPECT TO SEE A GRADUAL DETERIORATION OF FLIGHT CONDITIONS AT ALL BLACKSBURG TERMINAL FORECAST POINTS (KROA...KLYH...KDAN...KBLF...KLWB) AS TONIGHT PROGRESSES AS SERIES OF SHORT WAVE TROFS LIFT NORTHEAST AND APPROACH THE MID ATLANTIC REGION FROM THE SOUTH AND WEST. VFR CONDITIONS SHOULD GRADUALLY GIVE WAY TO MVFR CEILINGS AND VISIBILITIES WITH LOCALIZED IFR CONDITIONS BY LATE TONIGHT AS THE THREAT OF SHOWERS/THUNDERSTORM ACTIVITY INCREASES FROM THE SOUTHWEST AND AS OVERNIGHT COOLING AND A MOIST BOUNDARY LAYER RESULTS IN DEVELOPMENT OF STRATUS DECK. CONDITIONS ARE NOT EXPECTED TO IMPROVE MUCH ON WEDNESDAY. MAIN TRAILING SHORT WAVE EXPECTED TO LIFT NORTHEAST THROUGH THE AREA...MAINTAINING A THREAT FOR WIDESPREAD SHOWERS/THUNDERSTORMS ALONG WITH A NEARLY SATURATED BOUNDARY LAYER. SOME SLOW INCREASE IN CEILING AND VISIBILITY BACK INTO HIGH MVFR TO PERHAPS VFR RANGE IS POSSIBLE BY WEDNESDAY AFTERNOON AS MAIN PRECIPITATION SHIELD EXISTS TO THE NORTH OF THE AREA AND AS WINDS VEER INTO MORE OF A SOUTHWESTERLY COMPONENT...BUT THIS MAY COME LATE IN THE DAY...ESPECIALLY ACROSS THE NORTHERN TERMINAL FORECAST SITES. UPPER TROF AXIS EXPECTED TO REMAIN WEST OF THE BLACKSBURG FORECAST AREA THROUGH THE OUTLOOK PERIOD. ADDITIONAL SHORT WAVE TROFS LIFTING NORTHEAST IN THE UPPER FLOW TOWARD THE MID ATLANTIC REGION WILL BRING ADDITIONAL SHOWER/THUNDERSTORM ACTIVITY AND ASSOCIATED IFR/MVFR CONDITIONS. WITH MOIST GROUND IN PLACE...ANY OVERNIGHT CLEARING WOULD LIKELY RESULT IN THE DEVELOPMENT OF FOG IN LOW LYING SHELTERED AREAS OF THE PIEDMONT AS WELL AS IN THE MOUNTAIN VALLEYS. THEREFORE...NO PROLONGED PERIOD OF UNRESTRICTED WEATHER SEEMS TO BE IN THE OFFING WITH PERHAPS THE EXCEPTION OF THURSDAY...WHEN AREA WILL BE BETWEEN WEATHER SYSTEMS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/KK/WP NEAR TERM...KK/WERT SHORT TERM...KM LONG TERM...KM AVIATION...WERT
Hazardous weather outlook, Jul 28, 4:08 AM EDT, 20 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 408 AM EDT TUE JUL 28 2009 NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-290815- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 408 AM EDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>020-WVZ042>045-290815- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 408 AM EDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...THE POTENTIAL FOR ISOLATED FLASH FLOODING EXISTS WEDNESDAY AS A DISTURBANCE MOVES ACROSS. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 7:38 PM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
738 PM EDT TUE JUL 28 2009
NCZ001-VAZ009-015-290045-
ASHE NC-GRAYSON VA-SMYTH VA-
738 PM EDT TUE JUL 28 2009
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ASHE...WESTERN GRAYSON
AND EASTERN SMYTH COUNTIES...
AT 737 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
WHITETOP...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR LANSING AROUND 745 PM...NELLA...AND WHITETOP
AROUND 750 PM...GRAYSON HIGHLANDS STATE PARK...MOUNT ROGERS SUMMIT...
AND GRASSY CREEK AROUND 805 PM...RUGBY AROUND 810 PM...VOLNEY...AND
THOMAS BRIDGE AROUND 815 PM AND TROUTDALE AROUND 820 PM.
LAT...LON 3648 8171 3653 8171 3660 8168 3663 8161
3664 8163 3667 8165 3688 8149 3672 8118
3639 8160 3647 8172
EXPERIMENTAL
RCSSpecial weather statement, Jul 28, 8:10 PM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
810 PM EDT TUE JUL 28 2009
VAZ045-290115-
CAMPBELL VA-
810 PM EDT TUE JUL 28 2009
...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL COUNTY AND THE CITY OF
LYNCHBURG...
AT 808 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
EVINGTON...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR TIMBERLAKE AROUND 840 PM...LYNCHBURG AIRPORT
AROUND 855 PM AND CITY OF LYNCHBURG AROUND 915 PM.
LAT...LON 3734 7897 3722 7925 3727 7931 3743 7922
3746 7919 3743 7914 3738 7912 3741 7910
3739 7907 3740 7906
EXPERIMENTAL
RCSSpecial weather statement, Jul 28, 8:55 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
855 PM EDT TUE JUL 28 2009
VAZ046-047-290130-
APPOMATTOX VA-BUCKINGHAM VA-
855 PM EDT TUE JUL 28 2009
...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX AND BUCKINGHAM
COUNTIES...
AT 855 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF APPOMATTOX...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR TOWER HILL AROUND 905 PM...TOGA AROUND 925 PM
AND BUCKINGHAM AROUND 930 PM.
LAT...LON 3728 7872 3739 7890 3776 7858 3777 7856
3776 7851 3779 7850 3779 7848 3776 7847
3774 7836 3772 7831 3772 7829 3768 7824
EXPERIMENTAL
RCSSpecial weather statement, Jul 28, 8:57 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
857 PM EDT TUE JUL 28 2009
VAZ007-009-290200-
SMYTH VA-TAZEWELL VA-
857 PM EDT TUE JUL 28 2009
...A STRONG THUNDERSTORM WILL AFFECT SMYTH AND TAZEWELL COUNTIES...
AT 857 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
SALTVILLE...MOVING NORTH AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BROADFORD AROUND 905 PM...CLAYPOOL HILL
AROUND 925 PM...CEDAR BLUFF AROUND 930 PM...CLIFFIELD AROUND 935
PM...BANDY AROUND 945 PM AND AMONATE AROUND 950 PM.
LAT...LON 3696 8181 3697 8178 3701 8180 3725 8175
3724 8171 3721 8167 3721 8154 3726 8149
3728 8142 3732 8139 3732 8136 3677 8154
3679 8171 3691 8182
EXPERIMENTAL
RCSSpecial weather statement, Jul 29, 12:19 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1219 AM EDT WED JUL 29 2009
NCZ006-VAZ044-058-290445-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
1219 AM EDT WED JUL 29 2009
...A STRONG THUNDERSTORM WILL AFFECT CASWELL...HALIFAX AND
PITTSYLVANIA COUNTIES...
AT 1217 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
YANCEYVILLE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR HAMER AROUND 1225 AM...BLANCH AROUND 1230
AM...MILTON AROUND 1235 AM AND ELMO AROUND 1245 AM.
LAT...LON 3639 7939 3676 7918 3663 7895 3654 7906
3654 7914 3646 7914 3634 7928
EXPERIMENTAL
DSSpecial weather statement, Jul 29, 12:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1221 AM EDT WED JUL 29 2009
VAZ023-024-034-035-045>047-290500-
AMHERST VA-APPOMATTOX VA-BEDFORD VA-BOTETOURT VA-BUCKINGHAM VA-
CAMPBELL VA-ROCKBRIDGE VA-
1221 AM EDT WED JUL 29 2009
...STRONG THUNDERSTORMS WILL AFFECT AMHERST...APPOMATTOX...BEDFORD...
BOTETOURT...BUCKINGHAM...CAMPBELL...CITY OF LYNCHBURG AND ROCKBRIDGE
COUNTIES...
AT 1220 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
EAST OF BUCHANAN TO CONCORD...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR COLEMAN FALLS AROUND 1230 AM...BIG
ISLAND...AND STONEWALL AROUND 1235 AM...NAOLA...AND ELON AROUND 1240
AM...SNOWDEN...GLASGOW...AND OAKVILLE AROUND 1245 AM...FALCONERVILLE
AROUND 1250 AM AND AMHERST AROUND 1255 AM.
LAT...LON 3727 7900 3745 7972 3777 7924 3770 7898
3765 7894 3756 7891 3754 7887 3755 7884
3759 7884 3761 7882 3764 7883 3765 7882
3760 7866
EXPERIMENTAL
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:10 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 65 min |
| Jul 28, 8:55 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 35 min |
| Jul 28, 8:57 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 63 min |
| Jul 29, 12:29 AM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 31 min |
| Jul 29, 1:04 AM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Buckingham, Rockbridge, City of Buena Vista, City of Lexington | 56 min |
| Jul 29, 4:52 PM EDT | Special Weather Statement | RNK | Bedford, City of Roanoke | 53 min |
| Jul 29, 5:40 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 65 min |
| Jul 29, 6:54 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 51 min |
| Jul 29, 12:19 AM EDT | Special Weather Statement | RNK | Caswell | 26 min |
| Jul 29, 4:54 PM EDT | Special Weather Statement | RNK | Yadkin | 66 min |
| Jul 29, 5:37 PM EDT | Special Weather Statement | RNK | Rockingham, Stokes | 53 min |
| Jul 29, 6:26 PM EDT | Special Weather Statement | RNK | Greenbrier | 64 min |
Nearby
Special Weather Statements in Virginia, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.